MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment and removal difficulties occurred.A 035/260/3mm amplatz super stiff guidewire was inserted into the target lesion.However, the guidewire broke during the procedure.The physician tried to move it but could not.The procedure was completed with a non-boston scientific device.No patient complications were reported.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: the complaint device was not returned by the customer; nevertheless, physician has provided pictures of the device.As per pictures provided, it can be the coil wire was unraveled and detached at distal part, also the distal end was bent, also it is possible to see that the information of the label matches with the information of the complaint.The reported complaint distal tip detachment of device or device component and guidewire difficult to remove are confirmed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).Device evaluated by mfr.: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The physician has provided pictures of the device.As per pictures provided, it can be the coil wire was unraveled and detached at distal part, also the distal end was bent, also it is possible to see that the information of the label matches with the information of the complaint.The guidewire was returned, and the core wire was detached/separated approximately at 3.5cm from distal tip.The rest of the core wire measures approximately 256.9cm.Also, the coil wire was unraveled due de detachment of the core wire.Under microscope it was observed the detachment section of the core wire.The outer diameter of middle of the device, and proximal section are within specifications.The overall length and outer diameter of distal tip could not be measured due the detach/separate condition of the device.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15176907
Report Number2124215-2022-28333
Device Sequence Number12030336
Product Code DQX
UDI-Device Identifier08714729115861
UDI-Public08714729115861
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0029135201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/12/2022
10/25/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/01/2022
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown